Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had surgery on metatarsal. Experiencing pain, burning and tingling sensation. Reason?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5665 Questions

default
Posted on Mon, 17 Dec 2012 in Bones, Muscles and Joints
Question: Regarding recent binionectomy.12 days ago I had surgery on my right 5th metatarsal to correct a curved bone & dislocated 5th toe (both due to a tailors bunion & massive bursa growth). My surgeon is out of town, and I'm experiencing a lot of pain.. but it isn't at the surgical site. A wedge was cut from the 5th MT, and screws were used to realign/attach the corrected bone, and he lengthened the tendon of my 5th toe to correct the overlap caused by the bunion/bursa. But the pain begins in the middle of my arch, and radiates up to my 2nd, 3rd and 4th toes, to the base of the joints. It feels like a burning, tingling, tearing sensation, if that makes sense. Any flex upward of toes makes the pain increase, and nothing I do seems to help alleviate the pain. As I said, the surgical site itself doesn't hurt, and I'm not sure what could be causing this - but I'd rather not waste time going to the ER or clinic if it's normal with this sort of surgery. Are there any suggestions to help with my discomfort until my surgeon returns Tuesday? I'm 32, female, 170lbs. Non weight bearing, in a soft dressing around the foot - no cast or walking boot. I've kept it iced and elevated, and am taking cipro 500mg and hydrocodone 7.5 mg as directed.
doctor
Answered by Dr. Sudhir Kumar 4 hours later
Hi,

Thank you for posting your query.

I have read the detailed description of your pain, and I think it is neurological in origin.

The symptoms are arising due to the involvement of nerves in the feet, on the plantar aspect (soles). The nerves are most likley compressed, leading to neuropathic pain symptoms (pain along with burning, tingling, etc).

This is a minor issue and mostly responds to medications. Common medicines useful in this condition are pregabalin, gabapentin, etc.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Gabapentin

doctor1 MD

my husband has a L5-S1 disc herniation, and subaequently sciatic pain. Since starting Neurontin 100mg TID 6 weeks ago, he has had periods of inability to reach orgasm. Does one have to do with the other? He is 6'0" 185# 39years old and in good health. He will be within seconds of orgasm and he will lose his erection. The erection will come back and he will continue the pattern and sometimes (even after trying for 90min) still have no success. Help...

doctor1 MD

Hi.. My son a 25 year old Brazilian Ju Jitsui grappler who competes internationally & teaches on a full time basis in Toronto. He had been competing heavily in New York & Chicago in August 2013 & must have injured his lower spine at that time, requiring surgery known as a discotomy of the L 4/5. I believe the surgeon was very good but for whatever reason ... & quite possibly Thomas prematurely doing too much activity, has been in great pain for most of the last 9 months. He has taken a great deal of pain medication (Toradol, Tylenoly ES, Gabapentin an anti-inflamatory drug) which we are concerned about & also has had ablation of the nerves two times plus multiple cortisone injections. The pain remains unbearable when medication is decreased. Surgery for a fussion of affected vertabrae has been suggested but my son does not want to accept that option. Any suggestions for treatment for pain relef to allow my son to get back to his career & life.

doctor1 MD

I have bilateral neuropathy. I have several other conditions, one of which I take gabapentin for. My neurologist recently prescribed tramadol to compliment the gabapentin for dealing with the nerve pain. Despite the fact that I found the tramadol to be effective in reducing the progressive nerve pain, I had to stop due to an adverse reaction. Today my neurologist called in a Rx for fioricet to try instead. I do not suffer from migraines. I cannot find any info online about taking fioricet for neuropathy. Any thoughts on why/how thiscdrug would be effective for dealing with nerve pain in my legs?? Thank you in advance for your time and expertise,Chronic nerve pain sufferer

doctor1 MD

My husband has diagnostic neuropathy in his feet and it burns like a thousand bees are stinging him on the foot. He has taken gabapentin 3600 mgs and lyrica with the Gabapentin. And it did not work and now he is on cymbalta and oxytocin is not working either Is there a surgery where they can stop the nerves from burning by deadening the nerves and he doesn t care if he has no feeling after the surgery . This is a last resort for him. Thank you so very much. God Bless to you Andrea

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

My entire right arm keeps falling asleep whenever I sleep, regardless of my position. This has been happening for over a week. I have a history of both stroke and neuropathy. I am a 54 yr old woman.

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...